Alert archive / Minnesota / River Flood Warnings in 2009
River Flood Warning 51, NWS Grand Forks, ND
NWS Grand Forks, ND issued this river flood warning at May 25, 2009, 9:44 PM CDT for Kittson County, Minnesota. It took effect at May 26, 2009, 9:24 AM CDT. It was in force for 6 days.
The area
The counties it named.
The facts
- Issued
- May 25, 2009, 9:44 PM CDT (02:44 UTC)
- In effect from
- May 26, 2009, 9:24 AM CDT
- Expired
- Jun 1, 2009, 8:47 AM CDT
- In force
- 6 days
- Issued by
- NWS Grand Forks, ND
- Flood severity
- Minor
County Kittson County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 145 km from the middle of the area, began a volume at 02:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Two Rivers River at Hallock (HLLM5).
- Action stage
- 800 ft
- Minor stage
- 802 ft
- Moderate stage
- 806 ft
- Major stage
- 810 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05095000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this river flood warning went out at May 25, 8:45 PM CDT, 59 minutes earlier.
Area forecast discussion, May 25, 8:45 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 845 PM CDT MON MAY 25 2009 .DISCUSSION... FORECAST CHALLENGE CONCERNS MAINLY TEMPERATURES AND PCPN TRENDS. SURFACE LOW CENTERED OVER SE CORNER OF ND TO CONTINUE TO PROPAGATE SLOWLY NE OVERNIGHT INTO N CENTRAL MN BY MORNING. BACK EDGE OF PCPN BAND OVER WESTERN VALLEY WITH EASTWARD MOTION OF 10 TO 15KT. FAR WESTERN FA LIKELY TO SEE ISOLD -SHRA AT BEST AND WILL BE ABLE TO TRIM POPS OVER WESTERN FA REMAINDER OF EVENING. AIRMASS ACROSS SOUTHERN FA BECOMING MORE STABLE WITH NO LIGHTNING STRIKES NOTED LAST LAST HALF HOUR SO ONLY EXPECT ISOLD T POTENTIAL REMAINDER OF NIGHT. FROM SFC LOW WELL DEFINED E-W ORIENTED WARM FRONT BISECTING MN PTN OF FA. FAR SE FA WILL LIKELY REMAIN IN WARM SECTOR GOOD PORTION OF THE OVERNIGHT AND WILL HAVE WARMEST TEMPERATURES. FAR NW FA WILL SEE COOLEST READINGS AND WITH LOW T/TD SPREAD/AND RECENT SIGNIFICANT RAINFALL WILL MAINTAIN BR POTENTIAL ESPECIALLY IF SOME CLEARING CAN WORK IN LATER TONIGHT. WILL MAKE NECESSARY ABOVE MENTIONED ADJUSTMENTS WITH REMAINING FORECAST PARAMETERS IN GOOD SHAPE. && .AVIATION...MVFR (EMBEDDED IFR) CIGS FROM VALLEY WEST AND MODELS DO SHOW THIS LOW-LEVEL MOISTURE SPREADING INTO ALL TAF SITES AFTER THE SURFACE LOW PRESSURE MOVES EAST. AS A RESULT EXPECT CIGS TO GRADUALLY LOWER FROM VALLEY EAST TAF SITES OVERNIGHT. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && VOELKER
Hazardous weather outlook, May 25, 6:44 AM CDT, 15 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 644 AM CDT MON MAY 25 2009 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-261200- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 644 AM CDT MON MAY 25 2009 ...SIGNIFICANT RAINFALL AND ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON INTO THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL TODAY AND TONIGHT ACROSS NORTHEASTERN NORTH DAKOTA AND NORTHWESTERN MINNESOTA. SCATTERED RAINFALL AMOUNTS UP TO 2 INCHES MAY BE POSSIBLE ALONG AND NORTH OF A COOPERSTOWN TO GRAND FORKS TO WASKISH LINE. AREAS SOUTH OF THIS LINE MAY RECEIVE UP TO AN INCH OF RAINFALL. IN ADDITION...WIDELY SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE GENERALLY ALONG AND SOUTH OF A VALLEY CITY TO FARGO TO FERGUS FALLS LINE. LARGE HAIL AND DAMAGING WINDS TO 60 MPH ARE THE PRIMARY THREATS WITH THESE THUNDERSTORMS. HOWEVER...AN ISOLATED TORNADO IS NOT OUT OF THE QUESTION THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTH CENTRAL MINNESOTA TUESDAY MORNING. A CHANCE OF THUNDERSTORMS WILL ONCE AGAIN OCCUR ON SATURDAY. SOME RIVER FORECAST POINTS MAY RISE ABOVE MINOR FLOOD STAGE THIS WEEK DUE TO THE RAINFALL FROM MONDAY AND HIGH BASE FLOWS REMAINING FROM THE FLOODS EARLIER THIS SPRING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED BETWEEN 2 PM AND 9 PM THIS AFTERNOON AND EVENING. WEATHER OBSERVERS ARE ENCOURAGED TO CALL IN RAINFALL TOTALS. BRAMER
In the hours before
Local storm report, May 25, 6:21 PM CDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
621 PM CDT MON MAY 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HEAVY RAIN NEKOMA 48.58N 98.38W
05/25/2009 M3.50 INCH CAVALIER ND TRAINED SPOTTER
3.5 INCHES OF RAIN SINCE START OF EVENT
&&
PJSLocal storm report, May 25, 7:08 PM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
708 PM CDT MON MAY 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM HEAVY RAIN EDINBURG 48.50N 97.86W
05/25/2009 M2.71 INCH WALSH ND CO-OP OBSERVER
2.71 INCHES AS OF 7 PM AND STILL RAINING
&&
PJSLocal storm report, May 25, 7:38 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
738 PM CDT MON MAY 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM HEAVY RAIN 4 N PARK RIVER 48.45N 97.74W
05/25/2009 M2.46 INCH WALSH ND TRAINED SPOTTER
REPORT FROM ARB OBSERVER 849. 1.90 INCHES SINCE 8 AM
&&
PJSLocal storm report, May 25, 8:34 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
834 PM CDT MON MAY 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0833 PM HEAVY RAIN CONCRETE 48.75N 97.93W
05/25/2009 E3.50 INCH PEMBINA ND PUBLIC
REPORT PASSED THROUGH WDAZ
&&
PJSThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 10:09 PM CDT | Areal Flood Warning | FGF | Pembina | 66 hr |
| May 26, 10:17 AM CDT | Areal Flood Warning | FGF | Roseau | 54 hr |
Nearby
River Flood Warnings in Minnesota, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.